Nonlinear cellular convection and heat transport in a porous medium

Downloads

Downloads per month over past year

Rudraiah, N. and Rao, S.B. (1982) Nonlinear cellular convection and heat transport in a porous medium. Applied Scientific Research, 39 (1). pp. 21-43. ISSN 1573-1987

[img] Text
Nonlinear cellular convection and heat transport in a.pdf
Restricted to Registered users only

Download (881kB)
Official URL: https://doi.org/10.1007/BF00384369

Abstract

Nonlinear steady cellular convection in a fluid-saturated porous medium is investigated using the technique of spectral analysis. The effect of permeability is shown to contract the cell and to damp the convection process. The influence of Prandtl number, though small, is seen only in the fourth order term. The cross-interactions of the higher modes caused by nonlinear effects are considered through the modal Rayleigh number Rγ. The possibility of the existence of a steady solution with two self-excited modes in certain regions is predicted. A detailed discussion of the heat transport is made. The theoretical value of the Nusselt number is found to be in good agreement with the experimental results. The similarities and qualitative differences between the present analysis and that of the power integral technique are brought out. © 1982 Martinus Nijhoff Publishers.

Item Type: Article
Additional Information: cited By 3
Uncontrolled Keywords: POROUS MATERIALS, HEAT TRANSFER
Subjects: Faculty of Science > Pure Sciences > Mathematics
Divisions: Jnana Bharathi / Central College Campus > Department of Mathematics
Depositing User: Mr. Kirana Kumar D
Date Deposited: 25 Jan 2016 10:20
Last Modified: 25 Feb 2016 10:34
URI: http://eprints-bangaloreuniversity.in/id/eprint/156

Actions (login required)

View Item View Item